MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDECATH HYDROPHILIC COATED CATH.; CATHETER, INTRAVASCULAR, DIAGNOSTIC

TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDECATH HYDROPHILIC COATED CATH.; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number N/A
Medical Device Problem Codes Material Separation (1562); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that the tip of the glidecath involved broke off during a case.The broken piece was able to be retrieved and removed.The patient was unharmed and was in stable condition.The outcome of the procedure was positive.The event occurred intra-operative.Additional information was received on 01 mar 2022: the procedure performed was a common iliac angioplasty.The event occurred after a very challenging crossing of bulky plaque.There was an abundance of force and friction involved, and the catheter was in a waltman loop (bent back on itself).The catheter broke about ten centimeters back from the tip.When the catheter was removed, the tip stayed in the aorta.A snare was used to remove the broken piece within one minute, and there was zero harm done.There was no blood loss.The broken tip was removed in its entirety as a single piece.

Brand Name
RADIFOCUS GLIDECATH HYDROPHILIC COATED CATH.
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
MDR Report Key13825354
Report Number2243441-2022-00005
Device Sequence Number2082672
Product Code DQO
UDI-Device Identifier04987350772213
UDI-Public04987350772213
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/18/2022
Report Date (Section F) 03/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model NumberN/A
Device Catalogue NumberCG416
Device Lot Number200902
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date02/22/2022
Device Age1 YR
Event Location Hospital
Date Report to Manufacturer02/24/2021
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/19/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Date Report Sent to FDA03/18/2022